MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VORTX - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION VORTX - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82865
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Visual inspection revealed that only the main coil was returned for this complaint.The main coil returned was found kinked and stretched.No more damages were found in the device.Microscopic inspection of main coil revealed that both zap tips were inspected, and no damages were found.Dimensional inspection of the main coil revealed the components were within specification except the number of fiber bundles, which were only 1 out of 25.The fiber bundles were lost due to the stretching condition.
 
Event or Problem Description
Reportable based on device analysis completed on 08jul2021.It was reported that the coil could not be delivered at halfway and sheath could not be pushed.The target lesion was located in the gastric artery.A 5mm/5.5mm vortx - 18 was selected for use.During the procedure, the coil could not be delivered at halfway, and the physician could not push sheath after many attempts.The device was simply pulled out and the procedure was completed with a different device.No patient complications were reported and patient was stable post procedure however, device analysis revealed that there were missing fiber bundles.

Brand Name
VORTX - 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12230291
Report Number2134265-2021-09619
Device Sequence Number3802067
Product Code KRD
UDI-Device Identifier08714729324867
UDI-Public08714729324867
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model Number82865
Device Catalogue Number82865
Device Lot Number0025371932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2021
Initial Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient Weight50